Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 11, NWS Phoenix, AZ

February 23, 2008

NWS Phoenix, AZ issued this wind advisory at Feb 23, 2008, 1:37 PM MST. It took effect at Feb 24, 2008, 1:04 AM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 1:37 PM MST (20:37 UTC)
In effect from
Feb 24, 2008, 1:04 AM MST
Expired
Feb 24, 2008, 8:00 PM MST
In force
19 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 232037
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
137 PM MST SAT FEB 23 2008


CAZ030-240845-
/O.NEW.KPSR.WI.Y.0011.080224T1100Z-080224T2300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1237 PM PST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY. 

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING WINDY
CONDITIONS TO JOSHUA TREE NATIONAL PARK LATE TONIGHT AND SUNDAY.
SOUTH AND SOUTHWEST WINDS GUSTING TO 40 MPH CAN BE EXPECTED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

AJ
5 follow-up statements
000 
WWUS75 KPSR 240428
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
928 PM MST SAT FEB 23 2008

CAZ030-241200-
/O.CON.KPSR.WI.Y.0011.080224T1100Z-080224T2300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
828 PM PST SAT FEB 23 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY. 

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING WINDY
CONDITIONS TO JOSHUA TREE NATIONAL PARK LATE TONIGHT AND SUNDAY.
SOUTH AND SOUTHWEST WINDS GUSTING TO 40 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$
000 
WWUS75 KPSR 240804
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
104 AM MST SUN FEB 24 2008

CAZ030-242015-
/O.EXT.KPSR.WI.Y.0011.080224T0804Z-080225T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1204 AM PST SUN FEB 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST SUNDAY...

A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK IS POSTED UNTIL 7 PM
PST SUNDAY.

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA. GUSTY SOUTH
TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE
THROUGH SUNDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

HV
000 
WWUS75 KPSR 242015
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
115 PM MST SUN FEB 24 2008

CAZ030-250300-
/O.CON.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1215 PM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
TO CONTINUE THIS AFTERNOON BEFORE DECREASING EARLY THIS EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES SUCH AS MOTORHOMES. IN ADDITION...STRONG WINDS OVER
DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL
UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$


AJ
000 
WWUS75 KPSR 250012
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
512 PM MST SUN FEB 24 2008

AZZ020-CAZ031>033-250300-
/O.EXA.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
512 PM MST SUN FEB 24 2008 /412 PM PST SUN FEB 24 2008/

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED
TO CONTINUE THIS AFTERNOON BEFORE DECREASING EARLY THIS EVENING.
WIND GUSTS OF NEAR 50 MPH WERE CLOCKED AT IMPERIAL AIRPORT AT 352 PM
PST...WITH GUSTS TO NEAR 40 MPH AT EL CENTRO.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES. IN ADDITION...STRONG
WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

$$

CAZ030-250300-
/O.CON.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
412 PM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED TO CONTINUE THIS AFTERNOON BEFORE DECREASING EARLY THIS
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES. IN ADDITION...STRONG
WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

$$

ESTLE
000 
WWUS75 KPSR 250301
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
801 PM MST SUN FEB 24 2008

CAZ030-250415-
/O.EXP.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
701 PM PST SUN FEB 24 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. ALTHOUGH
WIND GUSTS IN THE 30 TO 35 MPH RANGE ARE STILL POSSIBLE UNTIL AFTER
MIDNIGHT...SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

$$

AZZ020-CAZ031>033-250415-
/O.EXP.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
801 PM MST SUN FEB 24 2008 /701 PM PST SUN FEB 24 2008/

...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS
EVENING. ALTHOUGH WIND GUSTS IN THE 30 TO 35 MPH RANGE ARE STILL
POSSIBLE UNTIL AFTER MIDNIGHT...SPEEDS ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS.

$$

ESTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:45 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 23, 9:45 AM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST SAT FEB 23 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A WEAK HIGH PRESSURE SYSTEM WILL RESULT IN WARMER WEATHER TODAY AND
SUNDAY. HOWEVER...A PACIFIC LOW PRESSURE SYSTEM WILL BRING A CHANCE
OF SHOWERS TO SOUTHEAST CALIFORNIA SUNDAY...LA PAZ COUNTY SUNDAY
AFTERNOON...AND THE EXTREME NORTH PORTION OF MARICOPA COUNTY SUNDAY
EVENING. THIS SYSTEM IS EXPECTED TO BRING BREEZY TO WINDY WEATHER TO
THE AREA BY SUNDAY...PERIODS OF CLOUDINESS ACROSS THE AREA THIS
WEEKEND...AND TEMPORARY HALT TO THE WARMING TREND MONDAY. STRONG
HIGH PRESSURE ALOFT WILL BRING EVEN WARMER WEATHER TUESDAY THROUGH
THE MIDDLE OF THE WEEK WITH HIGH CLOUDINESS AT TIMES.

&&

.SHORT TERM...
TODAY THROUGH MONDAY...
EARLY MORNING SOUNDINGS FROM ACROSS AZ AND SRN CALIFORNIA INDICATED
A RATHER STRONG NORTHWEST FLOW ALOFT IN THE WAKE OF YESTERDAYS SHORT
WAVE. PARTIAL CLEARING HAS ALSO TAKEN PLACE THIS MORNING AS THE WEST
COAST UPPER RIDGE AXIS WAS RAPIDLY MOVING EASTWARD. EXCEPT FOR SOME
SHORT TERM SKY CONDITION UPDATES...TODAYS FORECAST TRENDS LOOK GOOD.

VERY STRONG MID AND HIGH LEVEL WINDS...WELL ABOVE 100 KTS...STILL
KEEPING THE EASTERN PAC VORTEX INTACT. SATL AND SHORT RANGE MODEL
TRENDS SHOW THE BULK OF THIS ENERGY WILL SLAM INTO CALIFORNIA...WITH
ZONE 30 EXPECTED TO GET A GLANCING BLOW IN THE FORM OF STRONG WINDS
AND AN INCREASING CHANCE OF SHOWERS TONIGHT AND INTO SUNDAY. 12Z NAM
SHOWS A SLIGHTLY SLOWER-MOVING VORT MAX TO IMPACT OUR WESTERN ZONES
ALTHOUGH GUIDANCE STILL POINTS TO A SIGNIFICANT INCREASE IN LOW
LEVEL WINDS ON SUNDAY. GFS CALLS FOR SLIGHT CHANCE POPS NORTHWEST OF
A YUMA-WICKENBURG LINE BY SUNDAY AFTERNOON...VERY CLOSE TO OUR
CURRENT GRIDS. LATEST GUIDANCE ALSO CALLS FOR TEMPERATURES VERY
CLOSE TO CURRENT FORECASTS. THUS...NO FURTHER UPDATES NEEDED.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
AN AXIS OR RIDGE OF STRONG HIGH PRESSURE ALOFT FROM THE PACIFIC WILL
BEGIN TO MOVE EAST OVER OUR AREA TUESDAY AND REMAIN FOR THE REST OF
THE WEEK. THIS WILL BRING DRY AND WARMER WEATHER TO OUR AREA WITH
MOSTLY CLEAR NIGHTS AND SUNNY DAYS.

&&

.AVIATION...
FEBRUARY 23 1535 UTC /FEBRUARY 23 0835 MST/

SOUTH CENTRAL ARIZONA...INCLUDING KPHX/KIWA AND SATELLITE
AIRFIELDS...LOWER CEILINGS HAVE DISSIPATED OVER THE PHOENIX METRO
AREA WITH ONLY FEW-SCT CUMULUS ANTICIPATED BELOW 15 KFT THROUGH AT
LEAST 06Z. AREAS OF CIGS NEAR 6-8 KFT ARE EXPECTED TO LINGER OVER
HIGHER TERRAIN EAST OF THE PHOENIX METRO AREA THROUGH 18Z BEFORE
DISSIPATING BY 21Z. EXPECT LIGHT SURFACE WINDS WITH INCREASING HIGH
LEVEL CLOUDS... GENERALLY ABOVE 18KFT THROUGH 06Z SUN.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL/KYUM AND
KBLH...LIGHT SURFACE WINDS WITH INCREASING MID TO HIGH LEVEL
CLOUDS...GENERALLY ABOVE 15KFT THROUGH 06Z SUN (022408).

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...SIPPLE
LONG TERM...WATERS
AVIATION...AJ
Hazardous weather outlook, Feb 23, 6:11 AM MST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
611 AM MST SAT FEB 23 2008

AZZ020-021-CAZ030>033-241300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
611 AM MST SAT FEB 23 2008 /511 AM PST SAT FEB 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINDS FROM THE SOUTH AND WEST ARE EXPECTED TO INCREASE MAINLY IN
JOSHUA TREE NATIONAL PARK TONIGHT. WINDS COULD BECOME QUITE STRONG
AND GUST TO OVER 35 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS FROM THE SOUTHWEST AND WEST ARE EXPECTED TO INCREASE AND BECOME
STRONG AND GUSTY ACROSS THE AREA SUNDAY. A WIND ADVISORY WILL
PROBABLY BECOME NECESSARY FOR A PORTION OF THE AREA WITH WIND GUSTS
EXCEEDING 40 MPH...ESPECIALLY IN JOSHUA TREE NATIONAL PARK AND
EASTERN RIVERSIDE COUNTY. THIS COULD BE A HAZARD FOR HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ELLIS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:14 PM MSTWind AdvisoryPSR3 hr

Nearby

Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.